Oklahoma, 2001Flood in Oklahoma, September 18, 2001
September 18, 2001 · NWS OUN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 18, 3:20 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 18, 3:20 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CDT TUE SEP 18 2001
RUNNING KIND OF LATE THIS MORNING DUE PARTLY TO THE STORMS AND
PARTLY DUE TO IFPS MISBEHAVING. ZFP SHOULD BE OUT WITHIN 10 MINUTES
OF SCHEDULE.
MOST OF THE DIFFICULTY OF THE FORECAST IS IN THE FIRST TWO PERIODS.
MODELS AND SPC SEEM TO SUGGEST THAT THE SOUTHEAST 1/2 TO 2/3 OF OUR
FORECAST AREA WILL BE THE TARGET OF ANOTHER CONVECTIVE OUTBREAK THIS
AFTERNOON AND EVENING. THE CURRENT CONVECTIVE COMPLEX SHOULD PASS
ON INTO EASTERN OKLAHOMA THIS MORNING... LEAVING SCATTERED SHOWERS
AND THUNDERSTORMS IN ITS WAKE OVER PART OF OUR AREA. MEANWHILE...
AN ADVANCING COLD FRONT IS FORECAST TO LIE FROM APPROXIMATELY THE
NORTHEAST CORNER TO THE SOUTHWEST CORNER OF OUR FORECAST AREA EARLY
THIS AFTERNOON. THIS SHOULD PROVIDE SUFFICIENT LOW-LEVEL
CONVERGENCE TO OVERCOME ANY MID-LEVEL CAP THAT WILL BE IN PLACE IN
OUR SOUTHERN ZONES. THUNDERSTORMS ARE MOST LIKELY TO INITIATE IN
THE AREA FROM WICHITA FALLS TO OKLAHOMA CITY TO POSSIBLY PONCA
CITY... DEPENDING ON THE FATE OF THE MORNING CONVECTION. THIS
SHOULD THEN DEVELOP INTO A SIMILAR GLOB OF STORMS AND PRESS
SOUTHEAST THIS EVENING AND OVERNIGHT. THE RISK OF SEVERE STORMS
SEEMS TO BE HIGH ENOUGH TO WARRANT MENTION IN THE ZFP FOR ABOUT THE
SOUTHEAST HALF OF THE F.A.
AFTER THAT... GENERALLY CLEARING AND SOMEWHAT COOLER WEATHER WILL
SETTLE IN. IT APPEARS THAT MOISTURE WILL NOT BE SCOURED OUT VERY
WELL... SO WILL RAISE OVERNIGHT LOWS A BIT OVERALL TO ACCOUNT FOR
THIS. SIMILARLY... IT APPEARS THAT THE INCOMING AIR WILL BE A
LITTLE TOO COOL TO SUPPORT SOME OF THE HIGHS WE HAD IN THE PREVIOUS
PACKAGE.
THERE WILL BE ANOTHER CHANCE OF CONVECTION THIS WEEKEND. HAVE LEFT
THE FORECAST MOSTLY AS-WAS BEYOND THURSDAY SINCE THE GUIDANCE SEEMS
TO STILL BE IN GOOD AGREEMENT WITH THE GOING FORECAST... WITH ONE
MINOR EXCEPTION....
A QUICK GLANCE AT THE NEW MRF SUGGESTS THAT WE MIGHT NEED TO TRIM
BACK THE HIGHS FOR MONDAY AS A RATHER COLD AIRMASS FROM CANADA IS
FORECAST TO EXPAND SOUTHWEST INTO OUR AREA. WILL LEAVE THAT
DECISION FOR THE DAY SHIFT AS MORE MEDIUM-RANGE DATA BECOMES
AVAILABLE.
IF THE RISK OF HEAVY RAIN LOOKS SIGNIFICANT THIS EVENING OVER OUR
SOUTH-CENTRAL ZONES... A FLASH FLOOD WATCH MAY BE NEEDED THERE.
WILL NOT ISSUE ONE AT THIS POINT BECAUSE IT APPEARS THAT STORMS
SHOULD MOVE FAST ENOUGH TO PREVENT MAJOR ACCUMULATION.
FCSTID = 23 = CMS
OKC 82 64 82 61 / 90 60 10 10
HBR 85 62 84 60 / 60 30 10 10
SPS 88 65 86 62 / 60 60 10 10
GAG 80 58 83 55 / 60 30 10 10
PNC 80 61 82 58 / 80 50 10 10
DUA 87 65 85 64 / 60 80 20 10
.OUN...
OK...NONE.
TX...NONE.
In the hours before
Special weather statement, Sep 18, 5:55 AM CST, 5 minutes before
OKZ004>048-050>052-TXZ083>090-181400-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT TUE SEP 18 2001
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON
AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA AND
PORTIONS OF NORTH TEXAS...EAST OF A LINE FROM BLACKWELL...TO
WEATHERFORD...TO FREDERICK...TO SEYMOUR TEXAS. THE PRIMARY SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
A WEAK COLD FRONT MOVING THROUGH NORTHWEST OKLAHOMA THIS MORNING
WILL ADVANCE SOUTHEAST DURING THE DAY...AND LIE FROM NORTHCENTRAL
OKLAHOMA INTO WESTERN SECTIONS OF NORTH TEXAS BY LATE AFTERNOON.
THIS FRONT...IN COMBINATION WITH OUTFLOW BOUNDARIES FROM THIS
MORNINGS THUNDERSTORM ACTIVITY...WILL ACT TO FOCUS THUNDERSTORM
DEVELOPMENT DURING THE AFTERNOON AND EVENING.
STRENGTHENING WINDS THROUGH MUCH OF THE ATMOSPHERE WILL HELP TO
ORGANIZE THE STORMS...WITH A FEW SUPERCELL THUNDERSTORMS POSSIBLE.
ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT...THE PRIMARY SEVERE
WEATHER THREATS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WIND.
THE ATMOSPHERE REMAINS QUITE MOIST AND HEAVY RAINFALL LIKELY WILL
ACCOMPANY THE STORMS...ESPECIALLY TONIGHT.
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS IN AND NEAR THE SLIGHT
RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS
AFTERNOON AND TONIGHT.
16
Flood, Oklahoma
- When
- September 18, 6:00 AM CST
- Where
- Oklahoma County, Oklahoma City
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
A woman had to be rescued from high water when the vehicle she was driving stalled near Shore Drive in fast-moving water from recent heavy rain. In addition, a 30-foot section of Danforth Road, between Western and Pennsylvania, collapsed when a tinhorn broke loose and flowed downstream.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, September 18 to 19, 20011 injured · $26,000 · 1.75 in hail · 11 events
- Damaging Wind in Missouri, September 18, 2001$50,000 · 1 event
- Hail and Damaging Wind in Alabama, September 18, 2001$33,000 · 1 in hail · 3 events
- Hail in Texas, September 18, 2001$20,000 · 1.5 in hail · 1 event
- Heavy Rain in Wisconsin, September 18 to 19, 20019 events
- Waterspouts in Florida, September 18, 20012 events
- Flooding in Illinois, September 18, 20012 events
- Lightning Strike in Kansas, September 18, 2001$3,000 · 1 event
- Damaging Wind in Puerto Rico, September 18, 20011 event
- Damaging Wind in Missouri, September 18, 200155 kt wind · 1 event
- Hail in Nebraska, September 18, 20011 in hail · 1 event
- Hail in Nebraska, September 18, 20010.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263572.